December  2019, 8(4): 867-882. doi: 10.3934/eect.2019042

Existence and extinction in finite time for Stratonovich gradient noise porous media equations

Dipartimento di Informatica, Università degli Studi di Verona, Strada Le Grazie 15, I–73134, Verona, Italy

* Corresponding author: Mattia Turra

Received  November 2018 Published  June 2019

We study existence and uniqueness of distributional solutions to the stochastic partial differential equation $ dX - \bigl( \nu \Delta X + \Delta \psi (X) \bigr) dt = \sum_{i = 1}^N \langle b_i, \nabla X \rangle \circ d\beta_i $ in $ ]0,T[ \times \mathcal{O} $, with $ X(0) = x(\xi) $ in $ \mathcal{O} $ and $ X = 0 $ on $ ]0,T[ \times \partial \mathcal{O} $. Moreover, we prove extinction in finite time of the solutions in the special case of fast diffusion model and of self-organized criticality model.

Citation: Mattia Turra. Existence and extinction in finite time for Stratonovich gradient noise porous media equations. Evolution Equations & Control Theory, 2019, 8 (4) : 867-882. doi: 10.3934/eect.2019042
References:
[1]

P. BakC. Tang and K. Wiesenfeld, Self-organized criticality: An explanation of the $1/f$ noise, Phys. Rev. Lett., 59 (1987), 381-384. Google Scholar

[2]

P. BakC. Tang and K. Wiesenfeld, Self-organized criticality, Phys. Rev. A, 38 (1988), 364-374. doi: 10.1103/PhysRevA.38.364. Google Scholar

[3]

P. Bantay and M. Janosi, Self-organization and anomalous diffusion, Physica A: Stat. Mech. Appl., 185 (1992), 11-18. doi: 10.1016/0378-4371(92)90432-P. Google Scholar

[4]

V. Barbu, Nonlinear Differential Equations of Monotone Types in Banach Spaces, Monographs in Mathematics, Springer-Verlag New York, 2010. doi: 10.1007/978-1-4419-5542-5. Google Scholar

[5]

V. Barbu, Self-organized criticality and convergence to equilibrium of solutions to nonlinear diffusion equations, Annu. Rev. Control, 34 (2010), 52-61. doi: 10.1016/j.arcontrol.2009.12.002. Google Scholar

[6]

V. BarbuZ. BrzeźniakE. Hausenblas and L. Tubaro, Existence and convergence results for infinite dimensional nonlinear stochastic equations with multiplicative noise, Stochastic Process. Appl., 123 (2013), 934-951. doi: 10.1016/j.spa.2012.10.008. Google Scholar

[7]

V. BarbuZ. Brzeźniak and L. Tubaro, Stochastic nonlinear parabolic equations with Stratonovich gradient noise, Appl. Math. Optim., 78 (2018), 361-377. doi: 10.1007/s00245-017-9409-1. Google Scholar

[8]

V. BarbuG. Da Prato and M. Röckner, Finite time extinction for solutions to fast diffusion stochastic porous media equations, C. R. Acad. Sci. Paris, Ser. I, 347 (2009), 81-84. doi: 10.1016/j.crma.2008.11.018. Google Scholar

[9]

V. BarbuG. Da Prato and M. Röckner, Stochastic porous media equations and self-organized criticality, Commun. Math. Phys., 285 (2009), 901-923. doi: 10.1007/s00220-008-0651-x. Google Scholar

[10]

V. BarbuG. Da Prato and M. Röckner, Finite time extinction of solutions to fast diffusion equations driven by linear multiplicative noise, J. Math. Anal. Appl., 389 (2012), 147-164. doi: 10.1016/j.jmaa.2011.11.045. Google Scholar

[11]

V. Barbu, G. Da Prato and M. Röckner, Stochastic Porous Media Equations, vol. 2163 of Lecture notes in Mathematics, Springer International Publishing, 2016. doi: 10.1007/978-3-319-41069-2. Google Scholar

[12]

V. Barbu and M. Röckner, Stochastic porous media equations and self-organized criticality: convergence to the critical state in all dimensions, Commun. Math. Phys., 311 (2012), 539-555. doi: 10.1007/s00220-012-1429-8. Google Scholar

[13]

J. Berryman and C. Holland, Nonlinear diffusion problems arising in plasma physics, Phys. Rev. Lett., 40 (1978), 1720-1722. doi: 10.1103/PhysRevLett.40.1720. Google Scholar

[14]

J. Berryman and C. Holland, Asymptotic behavior of the nonlinear diffusion equation $n_t = (n^{-1}n_x)_x$, J. Math. Phys., 23 (1982), 983-987. doi: 10.1063/1.525466. Google Scholar

[15]

I. Ciotir and J. Tölle, Nonlinear stochastic partial differential equations with singular diffusivity and gradient Stratonovich noise, J. Funct. Anal., 271 (2016), 1764-1792. doi: 10.1016/j.jfa.2016.05.013. Google Scholar

[16]

K. Dareiotis and B. Gess, Nonlinear diffusion equations with nonlinear gradient noise, preprint. arXiv: 1811.08356Google Scholar

[17]

B. Fehrman and B. Gess, Well-posedness of stochastic porous media equations with nonlinear, conservative noise, preprint. arXiv: 1712.05775Google Scholar

[18]

B. Gess, Finite time extinction for stochastic sign fast diffusion and self-organized criticality, Commun. Math. Phys., 335 (2015), 309-344. doi: 10.1007/s00220-014-2225-4. Google Scholar

[19]

N. Krylov and B. Rozovskii, Stochastic evolution equations, J. Math. Sci., 16 (1981), 1233-1277. doi: 10.1007/BF01084893. Google Scholar

[20]

L. Leibenzon, The motion of a gas in a porous medium, in Complete Works, vol. 2, Acad. Sciences URSS, 1930.Google Scholar

[21]

W. Liu and M. Röckner, Stochastic Partial Differential Equations: An Introduction, Universitext, Springer International Publishing, 2015. doi: 10.1007/978-3-319-22354-4. Google Scholar

[22]

I. Munteanu and M. Röckner, Total variation flow perturbed by gradient linear multiplicative noise, Infin. Dimens. Anal. Quantum Probab. Rel. Top., 21 (2018), 1850003, 28pp. doi: 10.1142/S0219025718500030. Google Scholar

[23]

M. Muskat, The flow of homogeneous fluids through porous media, Soil Science, 46 (1938), 169. doi: 10.1097/00010694-193808000-00008. Google Scholar

[24]

B. Sixou, L. Wang and F. Peyrin, Stochastic diffusion equation with singular diffusivity and gradient-dependent noise in binary tomography, J. Phys.: Conf. Ser., 542 (2014), 012001. doi: 10.1088/1742-6596/542/1/012001. Google Scholar

[25]

J. Tölle, Stochastic evolution equations with singular drift and gradient noise via curvature and commutation conditions, preprint. arXiv: 1803.07005v3Google Scholar

[26] J. Vázquez, Smoothing and Decay Estimates for Nonlinear Diffusion Equations: Equations of Porous Medium Type, Oxford University Press, 2006. doi: 10.1093/acprof:oso/9780199202973.001.0001.
[27] J. Vázquez, The Porous Medium Equation: Mathematical Theory, Oxford University Press, 2007. doi: 10.1093/acprof:oso/9780198569039.001.0001.
[28]

L. Wang, B. Sixou and F. Peyrin, Filtered stochastic optimization for binary tomography, in 2015 IEEE 12th ISBI, 2015, 1604–1607. doi: 10.1109/ISBI.2015.7164187. Google Scholar

show all references

References:
[1]

P. BakC. Tang and K. Wiesenfeld, Self-organized criticality: An explanation of the $1/f$ noise, Phys. Rev. Lett., 59 (1987), 381-384. Google Scholar

[2]

P. BakC. Tang and K. Wiesenfeld, Self-organized criticality, Phys. Rev. A, 38 (1988), 364-374. doi: 10.1103/PhysRevA.38.364. Google Scholar

[3]

P. Bantay and M. Janosi, Self-organization and anomalous diffusion, Physica A: Stat. Mech. Appl., 185 (1992), 11-18. doi: 10.1016/0378-4371(92)90432-P. Google Scholar

[4]

V. Barbu, Nonlinear Differential Equations of Monotone Types in Banach Spaces, Monographs in Mathematics, Springer-Verlag New York, 2010. doi: 10.1007/978-1-4419-5542-5. Google Scholar

[5]

V. Barbu, Self-organized criticality and convergence to equilibrium of solutions to nonlinear diffusion equations, Annu. Rev. Control, 34 (2010), 52-61. doi: 10.1016/j.arcontrol.2009.12.002. Google Scholar

[6]

V. BarbuZ. BrzeźniakE. Hausenblas and L. Tubaro, Existence and convergence results for infinite dimensional nonlinear stochastic equations with multiplicative noise, Stochastic Process. Appl., 123 (2013), 934-951. doi: 10.1016/j.spa.2012.10.008. Google Scholar

[7]

V. BarbuZ. Brzeźniak and L. Tubaro, Stochastic nonlinear parabolic equations with Stratonovich gradient noise, Appl. Math. Optim., 78 (2018), 361-377. doi: 10.1007/s00245-017-9409-1. Google Scholar

[8]

V. BarbuG. Da Prato and M. Röckner, Finite time extinction for solutions to fast diffusion stochastic porous media equations, C. R. Acad. Sci. Paris, Ser. I, 347 (2009), 81-84. doi: 10.1016/j.crma.2008.11.018. Google Scholar

[9]

V. BarbuG. Da Prato and M. Röckner, Stochastic porous media equations and self-organized criticality, Commun. Math. Phys., 285 (2009), 901-923. doi: 10.1007/s00220-008-0651-x. Google Scholar

[10]

V. BarbuG. Da Prato and M. Röckner, Finite time extinction of solutions to fast diffusion equations driven by linear multiplicative noise, J. Math. Anal. Appl., 389 (2012), 147-164. doi: 10.1016/j.jmaa.2011.11.045. Google Scholar

[11]

V. Barbu, G. Da Prato and M. Röckner, Stochastic Porous Media Equations, vol. 2163 of Lecture notes in Mathematics, Springer International Publishing, 2016. doi: 10.1007/978-3-319-41069-2. Google Scholar

[12]

V. Barbu and M. Röckner, Stochastic porous media equations and self-organized criticality: convergence to the critical state in all dimensions, Commun. Math. Phys., 311 (2012), 539-555. doi: 10.1007/s00220-012-1429-8. Google Scholar

[13]

J. Berryman and C. Holland, Nonlinear diffusion problems arising in plasma physics, Phys. Rev. Lett., 40 (1978), 1720-1722. doi: 10.1103/PhysRevLett.40.1720. Google Scholar

[14]

J. Berryman and C. Holland, Asymptotic behavior of the nonlinear diffusion equation $n_t = (n^{-1}n_x)_x$, J. Math. Phys., 23 (1982), 983-987. doi: 10.1063/1.525466. Google Scholar

[15]

I. Ciotir and J. Tölle, Nonlinear stochastic partial differential equations with singular diffusivity and gradient Stratonovich noise, J. Funct. Anal., 271 (2016), 1764-1792. doi: 10.1016/j.jfa.2016.05.013. Google Scholar

[16]

K. Dareiotis and B. Gess, Nonlinear diffusion equations with nonlinear gradient noise, preprint. arXiv: 1811.08356Google Scholar

[17]

B. Fehrman and B. Gess, Well-posedness of stochastic porous media equations with nonlinear, conservative noise, preprint. arXiv: 1712.05775Google Scholar

[18]

B. Gess, Finite time extinction for stochastic sign fast diffusion and self-organized criticality, Commun. Math. Phys., 335 (2015), 309-344. doi: 10.1007/s00220-014-2225-4. Google Scholar

[19]

N. Krylov and B. Rozovskii, Stochastic evolution equations, J. Math. Sci., 16 (1981), 1233-1277. doi: 10.1007/BF01084893. Google Scholar

[20]

L. Leibenzon, The motion of a gas in a porous medium, in Complete Works, vol. 2, Acad. Sciences URSS, 1930.Google Scholar

[21]

W. Liu and M. Röckner, Stochastic Partial Differential Equations: An Introduction, Universitext, Springer International Publishing, 2015. doi: 10.1007/978-3-319-22354-4. Google Scholar

[22]

I. Munteanu and M. Röckner, Total variation flow perturbed by gradient linear multiplicative noise, Infin. Dimens. Anal. Quantum Probab. Rel. Top., 21 (2018), 1850003, 28pp. doi: 10.1142/S0219025718500030. Google Scholar

[23]

M. Muskat, The flow of homogeneous fluids through porous media, Soil Science, 46 (1938), 169. doi: 10.1097/00010694-193808000-00008. Google Scholar

[24]

B. Sixou, L. Wang and F. Peyrin, Stochastic diffusion equation with singular diffusivity and gradient-dependent noise in binary tomography, J. Phys.: Conf. Ser., 542 (2014), 012001. doi: 10.1088/1742-6596/542/1/012001. Google Scholar

[25]

J. Tölle, Stochastic evolution equations with singular drift and gradient noise via curvature and commutation conditions, preprint. arXiv: 1803.07005v3Google Scholar

[26] J. Vázquez, Smoothing and Decay Estimates for Nonlinear Diffusion Equations: Equations of Porous Medium Type, Oxford University Press, 2006. doi: 10.1093/acprof:oso/9780199202973.001.0001.
[27] J. Vázquez, The Porous Medium Equation: Mathematical Theory, Oxford University Press, 2007. doi: 10.1093/acprof:oso/9780198569039.001.0001.
[28]

L. Wang, B. Sixou and F. Peyrin, Filtered stochastic optimization for binary tomography, in 2015 IEEE 12th ISBI, 2015, 1604–1607. doi: 10.1109/ISBI.2015.7164187. Google Scholar

[1]

Dirk Helbing, Jan Siegmeier, Stefan Lämmer. Self-organized network flows. Networks & Heterogeneous Media, 2007, 2 (2) : 193-210. doi: 10.3934/nhm.2007.2.193

[2]

Zhen Li, Jicheng Liu. Synchronization for stochastic differential equations with nonlinear multiplicative noise in the mean square sense. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-28. doi: 10.3934/dcdsb.2019103

[3]

Kexue Li, Jigen Peng, Junxiong Jia. Explosive solutions of parabolic stochastic partial differential equations with lévy noise. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5105-5125. doi: 10.3934/dcds.2017221

[4]

Hongjun Gao, Chengfeng Sun. Well-posedness of stochastic primitive equations with multiplicative noise in three dimensions. Discrete & Continuous Dynamical Systems - B, 2016, 21 (9) : 3053-3073. doi: 10.3934/dcdsb.2016087

[5]

T. Tachim Medjo. The exponential behavior of the stochastic primitive equations in two dimensional space with multiplicative noise. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 177-197. doi: 10.3934/dcdsb.2010.14.177

[6]

Bixiang Wang. Random attractors for non-autonomous stochastic wave equations with multiplicative noise. Discrete & Continuous Dynamical Systems - A, 2014, 34 (1) : 269-300. doi: 10.3934/dcds.2014.34.269

[7]

Nathan Glatt-Holtz, Mohammed Ziane. The stochastic primitive equations in two space dimensions with multiplicative noise. Discrete & Continuous Dynamical Systems - B, 2008, 10 (4) : 801-822. doi: 10.3934/dcdsb.2008.10.801

[8]

Tomás Caraballo, I. D. Chueshov, Pedro Marín-Rubio, José Real. Existence and asymptotic behaviour for stochastic heat equations with multiplicative noise in materials with memory. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 253-270. doi: 10.3934/dcds.2007.18.253

[9]

Pierre Degond, Silke Henkes, Hui Yu. Self-organized hydrodynamics with density-dependent velocity. Kinetic & Related Models, 2017, 10 (1) : 193-213. doi: 10.3934/krm.2017008

[10]

Tadahisa Funaki, Hirofumi Izuhara, Masayasu Mimura, Chiyori Urabe. A link between microscopic and macroscopic models of self-organized aggregation. Networks & Heterogeneous Media, 2012, 7 (4) : 705-740. doi: 10.3934/nhm.2012.7.705

[11]

Patrick Flynn, Quinton Neville, Arnd Scheel. Self-organized clusters in diffusive run-and-tumble processes. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 1-22. doi: 10.3934/dcdss.2020069

[12]

Arnulf Jentzen. Taylor expansions of solutions of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 515-557. doi: 10.3934/dcdsb.2010.14.515

[13]

Yun Lan, Ji Shu. Dynamics of non-autonomous fractional stochastic Ginzburg-Landau equations with multiplicative noise. Communications on Pure & Applied Analysis, 2019, 18 (5) : 2409-2431. doi: 10.3934/cpaa.2019109

[14]

David Lipshutz. Exit time asymptotics for small noise stochastic delay differential equations. Discrete & Continuous Dynamical Systems - A, 2018, 38 (6) : 3099-3138. doi: 10.3934/dcds.2018135

[15]

Matthias Erbar, Jan Maas. Gradient flow structures for discrete porous medium equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (4) : 1355-1374. doi: 10.3934/dcds.2014.34.1355

[16]

Tomás Caraballo, José Real, T. Taniguchi. The exponential stability of neutral stochastic delay partial differential equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (2&3) : 295-313. doi: 10.3934/dcds.2007.18.295

[17]

Zhongkai Guo. Invariant foliations for stochastic partial differential equations with dynamic boundary conditions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5203-5219. doi: 10.3934/dcds.2015.35.5203

[18]

Mogtaba Mohammed, Mamadou Sango. Homogenization of nonlinear hyperbolic stochastic partial differential equations with nonlinear damping and forcing. Networks & Heterogeneous Media, 2019, 14 (2) : 341-369. doi: 10.3934/nhm.2019014

[19]

Minoo Kamrani. Numerical solution of partial differential equations with stochastic Neumann boundary conditions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (11) : 1-18. doi: 10.3934/dcdsb.2019061

[20]

Sergio Albeverio, Sonia Mazzucchi. Infinite dimensional integrals and partial differential equations for stochastic and quantum phenomena. Journal of Geometric Mechanics, 2019, 11 (2) : 123-137. doi: 10.3934/jgm.2019006

2018 Impact Factor: 1.048

Metrics

  • PDF downloads (18)
  • HTML views (57)
  • Cited by (0)

Other articles
by authors

[Back to Top]